Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 60, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 2, 2015, 3:40 PM CDT for Laclede County, Missouri. It was in force for 50 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 2, 2015, 3:40 PM CDT (20:40 UTC)
- Expired
- Apr 2, 2015, 4:30 PM CDT
- In force
- 50 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Laclede County, MO
The radar
The Springfield radar (KSGF), 87 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 2, 3:50 PM CDT | HAIL 1.75 | 3 S Lebanon, MO | REPORTED BY DEPT OF CONSERVATION RELAYED BY EMA. |
| Apr 2, 3:52 PM CDT | HAIL 1 | Lebanon, MO | |
| Apr 2, 3:54 PM CDT | HAIL 1 | 4 S Lebanon, MO | PUBLIC REPORTED QUARTER SIZED HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.7 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 543 J/kg
- Mixed-layer CIN
- -253 J/kg
- Mixed-layer LCL
- 822 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 395 m²/s²
- 0-3 km storm-relative helicity
- 286 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
629
WUUS53 KSGF 022040
SVRSGF
MOC105-022130-
/O.NEW.KSGF.SV.W.0060.150402T2040Z-150402T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
340 PM CDT THU APR 2 2015
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LACLEDE COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 430 PM CDT
* AT 337 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
OF LEBANON...AND MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
DRY KNOB...EXTREME SOUTHWESTERN FORT LEONARD WOOD...FALCON...
LEBANON AND TWIN BRIDGES.
INTERSTATE 44 BETWEEN MILE MARKERS 116 AND 131 WILL ALSO BE IMPACTED
BY THE SEVERE THUNDERSTORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3749 9243 3751 9264 3754 9276 3761 9284
3765 9282 3771 9268 3774 9256 3775 9241
3771 9241 3764 9225 3750 9225
TIME...MOT...LOC 2040Z 269DEG 26KT 3763 9275
HAIL...1.00IN
WIND...60MPH
$$
CRAMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 12:14 PM CDT, 3 hours 26 minutes earlier.
Area forecast discussion, Apr 2, 12:14 PM CDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1214 PM CDT Thu Apr 2 2015
.SHORT TERM...(Today and Tonight)
Issued at 340 AM CDT THU APR 2 2015
Active weather pattern will continue today into tonight. A shortwave
trough will traverse across the northern Plains toward the Great Lakes
region through tonight while the associated cold front sags southward
into the Ozarks region. This front will stall across southern Missouri
later today while another shortwave trough tracks eastward from
the Great Basin region.
Showers and storms ongoing this morning along the cold front will push
southeastward and impact portions of the forecast area this morning particularly
from southeastern Kansas into central Missouri. A few strong storms
could occur this morning but the risk for severe this morning is low.
This chance of showers and thunderstorms will continue into this afternoon
as the front shifts slowly south into the area and instability increases
in response to surface heating. However models continue to prog strengthening
capping inversion today which will act to inhibit the coverage of convective
development. Storms that can redevelop this afternoon will have the
potential of become locally severe. The greatest coverage of convection
during the day will occur from central Missouri into the eastern Ozarks
on the edge of the cap.
Thunderstorms and the potential for severe weather will increase
this evening into the overnight hours. The approach of the shortwave
trough and surface low along with an associated strengthening low
level jet will interact with the front to ignite convective development.
Deep layer shear will increase tonight while lapse rates steepen.
Mixed layer CAPE is progged to on the order of 1500-2000 J/KG. This
along with the strengthening wind field will be supportive of severe
storms. This looks to be multi-mode convective event with multi-celluar
line segments and some supercells. Although the event may end late
tonight into early Friday with quasi-linear convective system
traversing eastward across the region.
Overall severe risk will be primarily damaging winds and hail with
any severe storms. Tornadic potential will be maximized along
mesoscale boundaries and just ahead of the surface low tracking
into the area this evening. Will also have to monitor for meso-
vorticities along organized line segments.
Heavy rainfall and the risk for flooding are a concern given the
potential for multiple rounds of storms and training activity
along the nearly stalled front. A moisture rich airmass will be in
place with precipitable water values around 1.5 inches and 850
dewpoints around 12 degrees Celsius. Total rainfall amounts of one
to two inches appear to be good be for much of the area with
locally higher amounts up to three inches where storms train.
Given these factors a Flood Watch has been issued for much of the
Missouri Ozarks and far southeastern Kansas from this evening into
Friday morning.
While details on the evolution of this event are yet to be fully
determined confidence is high on the overall scope of this event.
.LONG TERM...(Friday through Wednesday)
Issued at 340 AM CDT THU APR 2 2015
Rain and embedded thunder will persist into Friday morning but diminish
from the west during the day as the upper trough swings east and
the cold fronts slides to the south. The risk of severe weather
could linger into early Friday morning across south central Missouri.
Cold air advection on gusty northerly winds along with lingering clouds
and rainfall will make for a much cooler day.
The sky will clear Friday as surface high pressure builds over the
area. Good radiational cooling will allow lows to fall into the lower
and middle 30s. This will lead to the potential for frost or light
freeze.
After a break in the active weather Saturday, the next chance of
rain will develop Easter Sunday as a warm advection pattern develops.
An unsettled if not active weather pattern will continue into next
week as a series of shortwaves track east within a quasi-zonal
pattern and a front meanders across the region. The potential for
severe weather and heavy rainfall will have to be monitored for next
week.
&&
.AVIATION...(For the 18Z TAFS through 18Z Friday Afternoon)
Issued at 1202 PM CDT THU APR 2 2015
Upper level wave currently traversing the area pushing the morning
convection through. Expect MVFR ceilings to linger through the
afternoon with spotty showers along the frontal zone and any left
over outflow boundaries.
Question then becomes where and when convection will develop early
this evening. Expect storms to develop between 01-04z with IFR
ceilings developing in the stratiform precip behind the initial
convection.
As the front makes its way across the region, will also be dealing
with LLWS issues and some gusty winds post front.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLOOD WATCH from 7 PM CDT this evening through Friday morning
FOR MOZ057-058-068>071-077>083-088>098-101>106.
KS...FLOOD WATCH from 7 PM CDT this evening through Friday morning
FOR KSZ097-101.
&&
SHORT TERM...Foster
LONG TERM...Foster
AVIATION...GaedeHazardous weather outlook, Apr 2, 1:10 PM CDT, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 110 PM CDT THU APR 2 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-031815- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 110 PM CDT THU APR 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED TORNADO RISK. ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. ELEVATED FLOODING RISK. SIGNIFICANT LIGHTNING RISK. DISCUSSION... SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE THIS AFTERNOON... ESPECIALLY ACROSS CENTRAL MISSOURI CLOSER TO THE HIGHWAY 54 CORRIDOR. A FEW OF THESE STORMS COULD PRODUCE HAIL UP TO THE SIZE OF QUARTERS. OTHERWISE...THE MAIN HAZARDS WITH THIS ACTIVITY WILL BE FREQUENT LIGHTNING AND BRIEF HEAVY RAINFALL. THUNDERSTORMS AND THE POTENTIAL FOR SEVERE WEATHER WILL THEN INCREASE LATE THIS AFTERNOON INTO THIS EVENING ACROSS EXTREME SOUTHEASTERN KANSAS...AS WELL AS WESTERN AND CENTRAL MISSOURI. THE THREAT FOR SEVERE STORMS WILL THEN OVERSPREAD THE REMAINDER OF THE MISSOURI OZARKS FROM LATER THIS EVENING INTO THE OVERNIGHT PERIOD. THE THREAT FOR SEVERE STORMS WILL THEN PERSIST ACROSS MOST OF THE OUTLOOK AREA THROUGH THE OVERNIGHT PERIOD. HAIL TO THE SIZE OF GOLF BALLS AND DAMAGING WIND GUSTS TO 60 MPH WILL BE POSSIBLE WITH ANY SUPERCELL THUNDERSTORMS WHICH ARE ABLE TO DEVELOP FROM LATE THIS AFTERNOON INTO TONIGHT. THERE WILL BE A LIMITED TORNADO THREAT WITH ANY SUPERCELLS WHICH ARE ABLE TO TRACK EAST ALONG ANY BOUNDARIES. IN ADDITION TO ANY SUPERCELLS...THE SETUP APPEARS FAVORABLE FOR MULTIPLE LINE SEGMENTS TRACKING ACROSS THE AREA. THE MAIN HAZARD WITH ANY LINE SEGMENTS WILL DAMAGING WIND GUSTS OVER 60 MPH AND HAIL TO THE SIZE OF QUARTERS. ANY LINE SEGMENTS BOWING TOWARDS THE EAST OR NORTHEAST WILL ALSO HAVE THE POTENTIAL TO PRODUCE AN ISOLATED TORNADO. ADDITIONALLY...MULTIPLE ROUNDS OF STORMS COULD RESULT IN EXCESSIVE RAINFALL AND LOCALIZED FLOODING TONIGHT INTO FRIDAY MORNING. A FLOOD WATCH IS IN EFFECT TONIGHT THROUGH FRIDAY MORNING FOR MOST OF THE OUTLOOK AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS AND A LIMITED RISK FOR SEVERE WEATHER WILL LINGER INTO EARLY FRIDAY MORNING MAINLY ACROSS SOUTH CENTRAL MISSOURI. SUSTAINED NORTH WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH CAN BE EXPECTED FRIDAY MORNING AND EARLY FRIDAY AFTERNOON. PATCHY FROST WILL BE POSSIBLE FRIDAY NIGHT AS LOW TEMPERATURES FALL INTO THE LOWER AND MIDDLE 30S. THERE WILL BE PERIODIC CHANCES FOR THUNDERSTORMS FROM SUNDAY THROUGH THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY OR TONIGHT ACROSS ALL OF THE MISSOURI OZARKS AND EXTREME SOUTHEASTERN KANSAS. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) SCHAUMANN
In the hours before
Local storm report, Apr 2, 9:50 AM CDT, 5 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
950 AM CDT THU APR 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0933 AM HAIL 3 SSW HOLLISTER 36.58N 93.24W
04/02/2015 E1.25 INCH TANEY MO PUBLIC
QUARTER TO HALF DOLLAR SIZE HAIL
&&
BURCHFIELDSpecial weather statement, Apr 2, 10:01 AM CDT, 5 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1001 AM CDT THU APR 2 2015 MOZ096-105-021545- DOUGLAS MO-OZARK MO- 1001 AM CDT THU APR 2 2015 ...SIGNIFICANT WEATHER ADVISORY FOR OZARK AND SOUTH CENTRAL DOUGLAS COUNTIES UNTIL 1045 AM CDT... AT 1000 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES WEST OF LONG RUN...OR 17 MILES EAST OF FORSYTH...MOVING EAST AT 45 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE BRIXEY...GAINESVILLE...GENTRYVILLE... HARDENVILLE...ISABELLA...LONG RUN...NOBLE...ROCKBRIDGE...SYCAMORE... TECUMSEH...THEODOSIA...THORNFIELD...WASOLA...WILLHOIT AND ZANONI. OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE BULL SHOALS LAKE. LAT...LON 3680 9277 3691 9226 3658 9227 3657 9276 TIME...MOT...LOC 1502Z 258DEG 37KT 3665 9278 GRIFFIN
Special weather statement, Apr 2, 10:34 AM CDT, 5 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1034 AM CDT THU APR 2 2015 MOZ097-105-021615- HOWELL MO-OZARK MO- 1034 AM CDT THU APR 2 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OZARK AND SOUTHERN HOWELL COUNTIES UNTIL 1115 AM CDT... AT 1033 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BAKERSFIELD...OR 24 MILES SOUTHWEST OF WEST PLAINS...MOVING EAST AT 40 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE BAKERSFIELD...BRANDSVILLE...CAULFIELD... LANTON...MOODY AND SOUTH FORK. LAT...LON 3660 9226 3674 9168 3650 9167 3649 9225 TIME...MOT...LOC 1535Z 257DEG 33KT 3652 9217 GRIFFIN
Local storm report, Apr 2, 11:46 AM CDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1146 AM CDT THU APR 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL 5 E BUFFALO 37.64N 93.00W
04/01/2015 E1.00 INCH DALLAS MO PUBLIC
PUBLIC REPORTED VARIOUS SIZES WITH A QUARTER SIZE HAIL
STONES. LOCATION WAS ON 32 HIGHWAY EAST OF BUFFALO
&&
BURCHFIELDLocal storm report, Apr 2, 12:18 PM CDT, 3 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1218 PM CDT THU APR 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM HAIL 7 E GOODMAN 36.74N 94.27W
04/01/2015 E1.00 INCH MCDONALD MO PUBLIC
0210 PM HAIL ROCKY COMFORT 36.75N 94.09W
04/01/2015 E0.75 INCH MCDONALD MO POST OFFICE
0215 PM HAIL WHEATON 36.76N 94.06W
04/01/2015 E1.50 INCH BARRY MO BROADCAST MEDIA
0217 PM HAIL WHEATON 36.76N 94.06W
04/01/2015 E1.00 INCH BARRY MO PUBLIC
QUARTER SIZED HAIL REPORTED AT WHEATON HIGH SCHOOL.
0230 PM HAIL 1 N BUTTERFIELD 36.76N 93.91W
04/01/2015 M1.00 INCH BARRY MO BROADCAST MEDIA
0234 PM HAIL PURDY 36.82N 93.92W
04/01/2015 E1.00 INCH BARRY MO TRAINED SPOTTER
0245 PM HAIL 4 WSW STRAFFORD 37.25N 93.18W
04/01/2015 M1.00 INCH GREENE MO NWS EMPLOYEE
0335 PM HAIL CRANE 36.91N 93.57W
04/01/2015 E1.00 INCH STONE MO PUBLIC
0550 PM HAIL 5 E BUFFALO 37.64N 93.00W
04/01/2015 E1.00 INCH DALLAS MO PUBLIC
PUBLIC REPORTED VARIOUS SIZES WITH A QUARTER SIZE HAIL
STONES. LOCATION WAS ON 32 HIGHWAY EAST OF BUFFALO
0614 PM TSTM WND DMG 4 W LEBANON 37.68N 92.74W
04/01/2015 LACLEDE MO EMERGENCY MNGR
EMERGENCY MANAGEMENT REPORTS A COUPLE OF SHINGLES BLOWN
OFF A FARM HOUSE WEST OF LEBANON.
&&
BURCHFIELDThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 3:14 AM CDT | Flood Watch | SGF | Barry, Barton, Camden, Cedar, Christian, Dade and 24 more | 27 hr |
| Apr 2, 7:57 AM CDT | Special Weather Statement | SGF | Barry | 33 min |
| Apr 2, 8:18 AM CDT | Severe Thunderstorm Warning | SGF | Barry | 42 min |
| Apr 2, 8:53 AM CDT | Special Weather Statement | SGF | Stone | 22 min |
| Apr 2, 9:11 AM CDT | Special Weather Statement | SGF | Christian | 34 min |
| Apr 2, 9:31 AM CDT | Severe Thunderstorm Warning | SGF | Taney | 44 min |
| Apr 2, 10:01 AM CDT | Special Weather Statement | SGF | Ozark | 44 min |
| Apr 2, 10:34 AM CDT | Special Weather Statement | SGF | Howell | 41 min |
| Apr 2, 3:51 PM CDT | Tornado Warning | SGF | Laclede | 39 min |
| Apr 2, 4:27 PM CDT | Severe Thunderstorm Warning | SGF | Laclede, Phelps, Pulaski, Texas | 63 min |
| Apr 2, 5:25 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Phelps, Texas | 44 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.